I am 43 years old. I have taken birth control pills in the past but had to quit due to insomnia. I am at the perimenopause time in life. I recently started on them again 8 days ago and the insomnia started the with the very first dose. This is profound insomnia. I cannot sleep without taking a medication. I haven't slept for 8 days and will therefore have to stop taking the pill (ortho tri-cyclen lo). I've had this same problem in the past with Nuva ring, Yasmin (the worst) and other low dose pills. Has anyone had this problem and if so, what is causing it and how can I correct it?
I am a 23 year old Nursing student and I have been suffering from situational insomnia for 4 years. That is the amount of time that I have been on birth control so I am looking into hormonal testing to see if that is the problem. From what my doctor has told me, there is a strong correlation between birth control and insomnia in many women. It is due to excess hormones that consistently produce cortisol at high levels which may keep you awake. It's called the "tired and wired" syndrome from what I've heard. Whatever it is.. I hate it! I have tried every over the counter pill to sleep and remedy known to man and the only thing that puts me to sleep is strong anti-anxiety medicine which I don't want to take for the rest of my life!!! I'm a worrier but not so much that I need to stay up 8 hrs tossing and turning. Any advice? Have you experienced similar situations?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.